Symplectic homology and periodic orbits near symplectic submanifolds
Kai CieliebakUniversität Augsburg, Germany
Viktor L. GinzburgUC Santa Cruz, USA
Ely KermanSUNY at Stony Brook, USA
We show that a small neighborhood of a closed symplectic submanifold in a geometrically bounded aspherical symplectic manifold has non-vanishing symplectic homology. As a consequence, we establish the existence of contractible closed characteristics on any thickening of the boundary of the neighborhood. When applied to twisted geodesic flows on compact symplectically aspherical manifolds, this implies the existence of contractible periodic orbits for a dense set of low energy values.
Cite this article
Kai Cieliebak, Viktor L. Ginzburg, Ely Kerman, Symplectic homology and periodic orbits near symplectic submanifolds. Comment. Math. Helv. 79 (2004), no. 3, pp. 554–581DOI 10.1007/S00014-004-0814-0